MAUDE Adverse Event Report: CENTESE, INC THORAGUARD SYSTEM; PUMP, PORTABLE, ASPIRATION (MANUAL OR POWERED)

CENTESE, INC THORAGUARD SYSTEM; PUMP, PORTABLE, ASPIRATION (MANUAL OR POWERED)
Model Number FGN-1387
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the user facility's report (mdr mw5171897), on (b)(6) 2025, a patient underwent thoracic surgery and postoperatively had a chest tube connected to a thoraguard digital chest drainage system.On post-operative day 1, a scheduled morning chest x-ray showed a large left-sided pneumothorax.The patient was asymptomatic and well-appearing at the time of discovery.The attending surgeon disconnected the chest tube from the thoraguard system and connected it to an analog chest drain, which released air from the left side.Throughout the exchange, the thoraguard device did not detect an air leak, and after removal from the patient's chest tube, the system still did not register an air leak.The patient remained asymptomatic following the intervention.
 
Additional Manufacturer Narrative
Centese first became aware of this event on 02-jun-2025 through a customer complaint from the attending surgeon.Based on the information available at that time, the company assessed the event against the definitions in 21 cfr 803.3 and determined that it did not meet the criteria for a reportable "serious injury" or a malfunction likely to cause or contribute to a serious injury if it were to recur.On 10-jul-2025, centese received fda's notification that the user facility had submitted an mdr identifying the event as a "serious injury." while centese's assessment of the event classification remains unchanged, this report is being submitted in response to the user facility's filing.Investigation to date found that the returned device's log file showed the pump was commanded to operate during the reported event, but recorded pressure did not change, indicating an unresponsive pump.Pump function resumed after the device was placed in and out of standby.Review of the log file suggests the likely root cause is a pump issue.The pump has been sent to the manufacturer for further evaluation and root cause analysis; results are pending.This is the first observed occurrence of this behavior in the thoraguard system and is believed to be an isolated incident.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Centese first became aware of this event on 02-jun-2025 through a customer complaint from the attending surgeon.Based on the information available at that time, the company assessed the event against the definitions in 21 cfr 803.3 and determined that it did not meet the criteria for a reportable "serious injury" or a malfunction likely to cause or contribute to a serious injury if it were to recur.On 10-jul-2025, centese received fda's notification that the user facility had submitted an mdr identifying the event as a "serious injury." while centese's assessment of the event classification remains unchanged, this report is being submitted in response to the user facility's filing.Investigation to date found that the returned device's log file showed the pump was commanded to operate during the reported event, but recorded pressure did not change, indicating an unresponsive pump.Pump function resumed after the device was placed in and out of standby.Review of the log file suggests the likely root cause is a pump issue.The pump has been sent to the manufacturer for further evaluation and root cause analysis; results are pending.This is the first observed occurrence of this behavior in the thoraguard system and is believed to be an isolated incident.Update to the investigation of the pump: engineering at centese attempted to recreate the reported pump failure but was unable to do so.The pump was sent to the manufacturer, parker, on july 14, 2025, and on august 5, 2025, parker reported that no issues were identified and no definitive root cause could be determined.In response, centese has developed a software update to mitigate the risk of the pump not running as expected without triggering an alarm.The update increases the frequency of pump-operation checks and incorporates automated pump-reset attempts before signaling a control module fault alarm.

Brand Name
THORAGUARD SYSTEM
Common Device Name
PUMP, PORTABLE, ASPIRATION (MANUAL OR POWERED)
Manufacturer (Section D)
CENTESE, INC
4156 s 52nd st
omaha NE 68117
Manufacturer (Section G)
CENTESE, INC
4156 s 52nd st
omaha NE 68117
Manufacturer Contact
gladiann lugo
4156 s 52nd st
omaha, NE 68117
MDR Report Key22766654
Report Number3017435705-2025-00001
Device Sequence Number12940976
Product Code BTA
UDI-Device Identifier00860000436427
UDI-Public(01)00860000436427(11)240422
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFGN-1387
Device Catalogue NumberTGCM1000
Device Lot Number24041102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date08/09/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR
Patient SexMale